PIP, DLA and AA
If this is your first visit, check out the community guide. You will have to Join us or Sign in before you can post.
Receiving too many notifications? Adjust your notification settings.

Vertigo and Mental health

dottydottydottydotty Member Posts: 294 Pioneering
Strange question but reason I ask is I have received my Subject Access paperwork . On reading the notes attatched to my AR1 pip review form it states  " change of condition mental health , low dose medication ".   the change in my condition was in fact severe vertigo and medication was prescribed  high dose .   Does Vertigo come under the heading Mental Health ?  

Replies

  • gnmeadsgnmeads Member Posts: 185 Pioneering
    Hi
    Welcome to the Scope community and sorry to hear of your condition. 
    I world say, yes vertigo is a mental health condition but have a read through this link so you can decide:https://www.dizziness-and-balance.com/disorders/psych/psych.htm
  • dottydottydottydotty Member Posts: 294 Pioneering

    gnmeads    Thakyou  I have just read the link you sent it was very informative .. I have suffered with Vertigo  Meniere's disease hearing loss etc   for many years and have never heard it labelled   mental health .   It certainly affects health mentally .


  • Annabelle26Annabelle26 Member Posts: 102 Pioneering
    I think dizziness can be both  physical and mental depending on the cause.  I suffer ear infections which cause dizziness & have to be careful how I move.  I also neck/spine problems which can make me dizzy sometimes.  I also suffer anxiety & panic attacks  which if they get too bad cause dizzy spells.  Those attacks are mental health issues.
  • dottydottydottydotty Member Posts: 294 Pioneering
    Annabelle26  Thankyou . I also have neck /spine problems . plus heart problems which can  cause dizziness , and I  suffer anxiety panic attacks .  it is hard to determine the cause , but either way the dizzinesss / spinning does  affect daily life .
  • leeCalleeCal Member Posts: 3,024 Disability Gamechanger
    If dizziness is caused by an inner ear disorder then it’s not a mental health issue. The tricky thing is to determine whether you have an inner ear disorder. If ENT has told you you have meniers disease then that’s not a mental health problem. If you are taking so many tablets it may be impossible to determine exactly which side effect is due to what tablet! 
    I have some experience with dizziness myself and suffer from very loud tinnitus, my father before me also suffered from dizziness at about the same age and which was possibly due to blood pressure low or high. 

    Unfortunately some such things are age related and virtually inevitable.
    as my NHS ENT specialist in tinnitus said to me “it’s incurable, goodbye and good luck.” 
  • dottydottydottydotty Member Posts: 294 Pioneering
    leeCal       Thankyou for your  comments .  The medication I am prescribed for my  Vertigo  has the side effect ; "May cause dizziness "  .My NHS  ENT specialist  gave me a list of exercises to do,  and told me to reduce my medication . 
Sign in or join us to comment.